Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Had rectal cancer. Developed abscess in the same area. Having pain. Natural? Pain medication?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Yes. My friend had rectal cancer which was treated successfully. He then developed an abscess in that area that took about 8 weeks to drain. The drain was removed today but he continues to complain of excessive pain? Is this natural. His doctor won't give him any more pain medication.

Posted Mon, 5 Aug 2013 in Cancer
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for sending a question.

Significant infection and abscess In a very sensitive area of the body can cause a significant amount of pain. In addition I suspect that he was also treated with radiation which can cause a delay in clearance of infection.

I expect the pain will slowly but surely improve but this may take several months. I would encourage you to continue to be supportive to him during this period of time. He could use non-narcotic Medication such as Tylenol or ibuprofen for symptomatically. Most likely he will need to rest for a significant period of time until his body heals

Thank you again for sending your question. Please let me know if you have any additional concerns.
Dr Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor